MAUDE Adverse Event Report: ALCON LABORATORIES IRELAND LTD. CLAREON IOL WITH THE AUTONOME DELIVERY SYSTEM; INTRAOCULAR LENS

ALCON LABORATORIES IRELAND LTD. CLAREON IOL WITH THE AUTONOME DELIVERY SYSTEM; INTRAOCULAR LENS
Model Number CNA0T0
Medical Device Problem Code Defective Device (2588)
Health Effect - Clinical Code Insufficient Information (4580)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A non-healthcare professional reported that, during intraocular lens implantation surgery, the product was found to be defective.
 
Additional Manufacturer Narrative
The product was returned for analysis and the reported complaint was observed.The device was returned in a blister tray inside the carton.The lock-out assembly has been removed.Viscoelastic is dried in the device.The plunger has been advanced at the wound guard.One haptic is stuck between the plunger and the nozzle wall.The remaining intraocular lens (iol) was returned adhered to the blister tray.Solution is dried on the iol.One haptic is broken/torn and present in the device.The root cause for the broken haptic could not be determined.Broken haptic tip is observed in the tip of the nozzle between the plunger and the nozzle wall.The plunger position in relation to the broken haptic during advancement cannot be determined.If the plunger is not fully advanced the trailing haptic may not release properly from the device.The reported complaint is lacking in relevant information such as viscoelastic used.Broken haptics may occur: due to the use of a non-qualified viscoelastic.Material properties of non-qualified ophthalmic viscosurgical devices (ovd) may contribute to underfill, overfill, misfolding of the haptics, or other inconsistent folding outcomes.If the operating room temperature is too high (> 23°c / 73° f) lens folding consistency is negatively affected, the lens is more adherent and this may inhibit lens advancement.In addition, haptic strength (modulus) decreases as the temperature increases and is more likely to break under stress.If a straight trailing haptic occurs and it was not properly detected to be out of position.If the plunger is not fully advanced, the trailing haptic may not release properly from the device.Any of the above listed causes alone, or in combination, may create the reported event.Based on the results from the product history record, the products met release criteria.The manufacturer internal reference number is: 2024-12104.

Brand Name
CLAREON IOL WITH THE AUTONOME DELIVERY SYSTEM
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI  00000
Manufacturer (Section G)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI   00000
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key18874625
Report Number9612169-2024-00204
Device Sequence Number12742572
Product Code HQL
UDI-Device Identifier00380652393614
UDI-Public00380652393614
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
P190018
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 05/30/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/01/2026
Device Model NumberCNA0T0
Device Lot Number25629749
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/22/2024
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/13/2024
Supplement Date Received by Manufacturer05/03/2024
Initial Report FDA Received Date03/11/2024
Supplement Report FDA Received Date05/30/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/03/2023
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown